Anemia /Low Haemoglobin Causes

7
Dr. Trupti Shirole
Medically Reviewed by The Medindia Medical Review Team  on Jul 28, 2016
Average
3.5
Rating : 12345
Rate This Article : 1 2 3 4 5
RSS Email Print This Page Comment bookmark
Font : A-A+

What are the Causes of Anemia?

Any process that disrupts the normal life span of an RBC causes anemia.

Causes of anemia include:

  • Increased physiological demand for more red blood cells e.g. increased physical activity.
  • In children, during spurts of growth.
  • In women during menstruation, pregnancy, parturition and lactation.
  • Inadequate dietary intake due to poor economic reasons or dietary foods.
  • Decreased absorption due to disorders in the digestive system.
  • Peptic ulcer, piles, hiatus hernia, carcinoma of stomach and carcinoma colon can cause anemia.
  • Chronic ingestion of a certain type of pain relievers.
  • Hookworm infestation.

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions
katski

I have had anemia for over 9 years. I use to get Iron infusions every 9 to 12 months. I has progressed to where I need them every 4 to 6 months. I wish we could figure out the cause. I do not absorb iron thru food or juice or pills. At this point I have waited 8 months and my hemoglobin is at 7. I am due to get infusions of Venefor in 2 weeks. No diagnosis over all these years. Why and Why is it progressing.

In order to comment further I need to have certain test reports. Can you tell me the reports of: 1) Latest CBC 2) Peripheral Smear 3) Iron Studies(Ferritin, S. Iron, TIBC) 4) Hemoglobin Electrophoresis 5) Bone Marrow Biopsy( If Done)

djmodha612

May i know ? what is effect in body after suffering from low himoglobin ?????

Thanks for the vital information My haemoglobin and RBC has gone down Hence this information will definitely help me in finding a solution

Overcomer

My hb was 9.1 and now it's 8.9. Went down even after taking iron pills. Any suggestions?

Shalvik

Hi, People say my face is not glowing and i looked anemic, do u think i shud take iron, any suggestion?

View More Comments

Recommended Reading

Show More Related Topics

Premium Membership Benefits

Health Topics A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Medindia Health Topics Search

Migraine & Headaches

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Doctor Search

Stay Connected

  • Available on the Android Market
  • Available on the App Store